Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 111, NWS New Orleans, LA

May 5, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at May 5, 2021, 6:16 AM CDT for Saint Tammany Parish, Louisiana. It took effect at May 5, 2021, 1:00 PM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2021, 6:16 AM CDT (11:16 UTC)
In effect from
May 5, 2021, 1:00 PM CDT
Expired
May 6, 2021, 7:16 AM CDT
In force
18 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 6.10 ft at May 5, 2021, 10:00 PM CDT.

actionminormoderate51005/0505/0605/07
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

056 
WGUS44 KLIX 051116
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
616 AM CDT Wed May 5 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.


LAC103-060530-
/O.NEW.KLIX.FL.W.0111.210505T2100Z-210506T2213Z/
/CVEL1.1.ER.210505T2100Z.210506T0600Z.210506T1612Z.NO/
616 AM CDT Wed May 5 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Falaya River At Boston St in Covington.
* From this afternoon to Thursday afternoon.
* At 5:30 AM CDT Wednesday the stage was 3.8 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 7.5 feet just after midnight tonight. 
  It will then fall below flood stage late tomorrow morning.
* Impact...At 7.0 feet, Water will rise onto the west bank flooding 
  property of the Bogue Falaya Towers at East Boston Street and 
  threatening commercial property on the east bank near Military 
  Road. Bogue Falaya River Park and Christ Episcopal School grounds 
  will begin to flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$
3 follow-up statements
616 
WGUS84 KLIX 051425
FLSLIX

Flood Statement
National Weather Service New Orleans LA
925 AM CDT Wed May 5 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tchefuncte River Above U.S. Highway 190 Near Covington affecting 
  St. Tammany Parish.


LAC103-060830-
/O.EXT.KLIX.FL.W.0111.210505T1800Z-210507T0000Z/
/CVEL1.1.ER.210505T1800Z.210506T0600Z.210506T1800Z.NO/
925 AM CDT Wed May 5 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* From this afternoon to Thursday evening.
* At 8:30 AM CDT Wednesday the stage was 4.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 7.5 feet late tonight.
* Impact...At 7.0 feet, Water will rise onto the west bank flooding 
  property of the Bogue Falaya Towers at East Boston Street and 
  threatening commercial property on the east bank near Military 
  Road. Bogue Falaya River Park and Christ Episcopal School grounds 
  will begin to flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

LAC103-060830-
/O.CON.KLIX.FL.W.0110.210506T1800Z-210507T0600Z/
/CUSL1.1.ER.210506T1800Z.210506T1800Z.210507T0000Z.NO/
925 AM CDT Wed May 5 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tchefuncte River Above U.S. Highway 190 Near Covington.
* From Thursday afternoon to late Thursday night.
* At 8:30 AM CDT Wednesday the stage was 16.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise flood at 20.0 feet early 
  Thursday afternoon.
* Impact...At 20.0 feet, Water will invade Camp Tchefuncte's parking 
  lot. Vehicles must be removed to higher ground.


&&

LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016

$$

JFL
753 
WGUS84 KLIX 060129
FLSLIX

Flood Statement
National Weather Service New Orleans LA
829 PM CDT Wed May 5 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tchefuncte River Above U.S. Highway 190 Near Covington affecting 
  St. Tammany Parish.


LAC103-061930-
/O.EXT.KLIX.FL.W.0111.000000T0000Z-210507T1030Z/
/CVEL1.1.ER.210506T0030Z.210506T1200Z.210507T0430Z.NO/
829 PM CDT Wed May 5 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* Until late Thursday night.
* At 7:30 PM CDT Wednesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 7.0 feet 
  tomorrow morning. It will then fall below flood stage late 
  tomorrow evening.
* Impact...At 7.0 feet, Water will rise onto the west bank flooding 
  property of the Bogue Falaya Towers at East Boston Street and 
  threatening commercial property on the east bank near Military 
  Road. Bogue Falaya River Park and Christ Episcopal School grounds 
  will begin to flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

LAC103-061930-
/O.CON.KLIX.FL.W.0110.210506T1800Z-210507T0600Z/
/CUSL1.1.ER.210506T1800Z.210506T1800Z.210507T0000Z.NO/
829 PM CDT Wed May 5 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tchefuncte River Above U.S. Highway 190 Near Covington.
* From Thursday afternoon to late Thursday night.
* At 7:30 PM CDT Wednesday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early 
  tomorrow afternoon. It will then fall below flood stage tomorrow 
  evening.
* Impact...At 20.0 feet, Water will invade Camp Tchefuncte's parking 
  lot. Vehicles must be removed to higher ground.


&&

LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016

$$

TD
751 
WGUS84 KLIX 061216
FLSLIX

Flood Statement
National Weather Service New Orleans LA
716 AM CDT Thu May 6 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

LAC103-061330-
/O.CAN.KLIX.FL.W.0111.000000T0000Z-210506T1216Z/
/CVEL1.1.ER.210506T0030Z.210506T1200Z.210507T0430Z.NO/
716 AM CDT Thu May 6 2021

...The Flood Warning for the Bogue Falaya River At Boston St in 
Covington has been cancelled...

The Flood Warning is cancelled for
  the Bogue Falaya River At Boston St in Covington.
* At 6:30 AM CDT Thursday the stage was 5.2 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to continue to fall to 2.3 feet 
  early Tuesday morning.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

KLG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 5, 4:04 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 5, 4:04 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
404 AM CDT Wed May 5 2021

.SYNOPSIS...

At 3 AM CDT...outflow boundary has just about reached the Louisiana
coast. Actual cold front is just entering the northwest portion of
the CWA. Still seeing regeneration of scattered convection across
the southwest portion of the area as a shortwave is moving across
central Louisiana. Temperatures ranging from upper 60s northwest to
lower and middle 70s elsewhere.

&&

.SHORT TERM (through Friday Night)...

Based on convection allowing models, it's likely to take another 6
to 9 hours for shortwave to shift far enough south and east to push
convection far enough offshore to relax the flash flood threat
across significant population areas. Have extended the Flash
Flood Watch through 18z and mentioned potential for another 1 to
3 inches of rain. Did remove a couple forecast zones (northern
Tangipahoa and Washington Parishes) and add a couple (Upper
Terrebonne and Upper Lafourche) to the watch. Could still see some
convection over lower Plaquemines Parish beyond that, but Flash
Flood threat there would be rather limited. Another northern
stream shortwave could refire scattered convection near the
Louisiana coast Thursday before the front finally shifts far
enough offshore to eliminate any threat of precipitation by late
in the day Thursday. Drier air will be rather noticeable as
shortwave ridging to our west finally pushes into the area
Thursday night into Saturday morning.

Not sure how much temperature recovery we'll see today, will tend
below ECMWF highs. Beyond that, guidance is in fairly good
agreement through Saturday with highs upper 70s to lower 80s.
Overnight lows mainly in the 50s north half with some 60s south of
Lake Pontchartrain. 35

&&

.LONG TERM (Saturday and beyond)...

Shortwave ridging on Friday will gradually break down as a trough
over the West Coast moves eastward. Flow will be zonal by Sunday.
Airmass will be pretty dry on Friday, but as onshore flow gets re-
established on Saturday, moisture will increase. The upper level low
over eastern Canada will gradually pull a frontal boundary into the
area by about Monday. As impulses move through the zonal flow across
the area, we'll likely see a few rounds of convection from Sunday
onward into midweek. Current blended solutions are considerably
closer to the 12z ECMWF solution than they are the GFS, which was
relatively dry. After a couple days of drying, likely to pour more
rain into the area early next week. Timing of individual impulses
at this time range is questionable, and expect later forecasts
will raise PoPs in some periods and lower in others.

Comfortable temperatures for Friday and Saturday with lower
humidity. May need to trend overnight lows down a bit across the
eastern half of the area in favorable drainage locations like the
Pearl and Pascagoula River basins. Daytime highs should probably fit
just below the drier GFS highs for Monday and Tuesday. 35

&&

.AVIATION...

Most terminals not being impacted directly by convection are seeing
VFR ceilings at this time. Main exception is KBTR, where MVFR
ceilings are occurring near frontal boundary. Threat of TSRA will
likely impact all but KBTR and KMCB through the morning hours, and
amendments will handle this as necessary. Do expect MVFR ceilings to
predominate for much of the daytime hours as cumulus/stratocumulus
develops outside of convection. Ceilings will eventually improve to
VFR overnight. If winds decouple toward sunrise on Thursday,
wouldn't be surprised to see some patchy fog develop. 35

&&

.MARINE...

Main threat over the next 24-48 hours for marine interests will be
the potential for thunderstorms. As boundary finally shifts
offshore, cool dry air advection will allow winds to increase
somewhat over the open waters, and may be brief periods where winds
increase to around 15 knots, but not anticipating need for headlines
at this time. When winds return to an onshore component over the
weekend, there may be a need for Small Craft Exercise Caution or
Advisory headlines Saturday night or Sunday, especially over the
western waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  57  79  54 /  10   0   0   0
BTR  80  60  82  57 /  20   0   0   0
ASD  80  61  83  57 /  70  10   0   0
MSY  80  68  83  65 /  80  10  10   0
GPT  80  63  82  59 /  80  10   0   0
PQL  80  62  82  56 /  80  10  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 1 PM CDT this afternoon for LAZ046-049-
     050-056>061-063>065-072-075>078.

GM...None.

MS...Flash Flood Watch until 1 PM CDT this afternoon for MSZ077-
     080>082.

GM...None.

&&

In the hours before

Special weather statement, May 5, 1:15 AM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
115 AM CDT Wed May 5 2021

LAZ060-061-063-064-077-078-050700-
Western Orleans-Upper St. Bernard-St. Charles-Eastern Orleans-Upper
Plaquemines-Upper Jefferson-
115 AM CDT Wed May 5 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD...
NORTHEASTERN ST. CHARLES...SOUTHWESTERN ORLEANS...NORTHWESTERN
JEFFERSON AND NORTHWESTERN PLAQUEMINES PARISHES...

At 114 AM CDT, a strong thunderstorm was located over River Ridge, or
near Avondale, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Marrero, Harvey, East New
Orleans, Timberlane, Belle Chasse, Jefferson, Gretna, Harahan,
Westwego, Poydras, River Ridge, Ama, St. Rose, Elmwood, Violet and
Terrytown.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 218 and 249.
 Interstate 310 between mile markers 1 and 3.
 Interstate 510 between mile markers 1 and 3.
 Interstate 610 between mile markers 1 and 4.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2985 9030 3003 9034 3005 9026 3002 9018
      3002 9011 3004 9006 3003 9003 3004 9003
      3004 9000 3009 8992 2986 8988
TIME...MOT...LOC 0614Z 260DEG 24KT 2995 9024
Special weather statement, May 5, 5:14 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
514 AM CDT Wed May 5 2021

MSZ081-082-051100-
Jackson-Harrison-
514 AM CDT Wed May 5 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON AND WESTERN
JACKSON COUNTIES...

At 513 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Lyman to near Long Beach
to 7 miles east of Bay St. Louis. Movement was east at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, St. Martin, D'iberville,
Latimer, Lyman, Gulf Hills, Vancleave, Gulf Park Estates, Hickory
Hills, Saucier and Gulfport Airport.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 23 and 61.
 Interstate 110 in Mississippi between mile markers 3 and 4.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3034 8870 3037 8885 3038 8885 3038 8878
      3043 8885 3042 8901 3040 8886 3038 8907
      3030 8928 3038 8926 3054 8934 3067 8889
      3074 8880 3074 8872 3053 8861
TIME...MOT...LOC 1013Z 254DEG 30KT 3050 8924 3040 8919 3030 8922

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:21 PM CDTSpecial Marine WarningLIX54 min
May 4, 8:03 PM CDTSpecial Weather StatementLIXTangipahoa27 min
May 4, 8:13 PM CDTSpecial Weather StatementLIXWashington17 min
May 4, 8:21 PM CDTSpecial Marine WarningLIX54 min
May 4, 9:06 PM CDTRiver Flood WarningLIXSaint Tammany69 hr
May 4, 10:03 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint John the Baptist, Tangipahoa27 min
May 4, 10:06 PM CDTSpecial Marine WarningLIX24 min
May 4, 10:25 PM CDTSpecial Marine WarningLIX65 min
May 4, 10:28 PM CDTSevere Thunderstorm WarningLIXSaint John the Baptist, Tangipahoa5 min
May 5, 12:47 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard, Saint Charles, Saint James, Saint John the Baptist103 min
May 5, 1:15 AM CDTSpecial Weather StatementLIXOrleans45 min
May 5, 4:24 AM CDTAreal Flood AdvisoryLIXSaint Tammany3 hr
May 5, 6:45 AM CDTAreal Flood AdvisoryLIXSaint Charles, Saint James, Saint John the Baptist2 hr
May 5, 7:01 AM CDTFlash Flood WarningLIXSaint Tammany89 min
May 5, 7:20 AM CDTFlash Flood WarningLIXSaint Charles, Saint James, Saint John the Baptist115 min
May 5, 7:39 AM CDTSpecial Marine WarningLIX36 min
May 5, 7:48 AM CDTAreal Flood AdvisoryLIXOrleans, Saint Tammany117 min
May 5, 8:00 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles2 hr
May 5, 8:25 AM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard2 hr
May 5, 9:23 AM CDTSpecial Marine WarningLIX67 min
May 5, 10:25 AM CDTSpecial Marine WarningLIX50 min
May 5, 10:31 AM CDTSpecial Marine WarningLIX59 min
May 5, 11:11 AM CDTSpecial Marine WarningLIX49 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.